Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 36, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Sep 5, 2005, 6:54 PM CDT for LaMoure County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2005, 6:54 PM CDT (23:54 UTC)
- Expired
- Sep 5, 2005, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 052355 FFWBIS NDC045-060300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 654 PM CDT MON SEP 5 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1000 PM CDT * AT 650 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS WHICH WERE MOVING THROUGH EASTERN LAMOURE COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA MOURE...GRAND RAPIDS...DICKEY...VERONA AND MARION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4630 9805 4663 9804 4663 9852 4630 9857 $$ TSW
2 follow-up statements
000 WGUS73 KBIS 060155 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 850 PM CDT MON SEP 5 2005 NDC045-060300- LAMOURE ND- 850 PM CDT MON SEP 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR EASTERN LAMOURE COUNTY... THUNDERSTORMS THAT PRODUCED VERY HEAVY RAIN OVER EASTERN LAMOURE COUNTY HAVE ENDED AND NO ADDITIONAL PRECIPITATION IS EXPECTED. HOWEVER...BECAUSE OF HIGH SOIL MOISTURE...AND ADDITIONAL REPORTS OF AROUND 2 INCHES OF RAINFALL THIS EVENING...THERE MAY STILL BE EXCESSIVE RUNOFF AND PONDING OF WATER IN LOW LYING AREAS. EXCESSIVE RUNOFF FROM THIS EVENINGS HEAVY RAINFALL MAY CAUSE LOCAL FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4630 9805 4663 9804 4663 9852 4630 9857 $$ TWH
000 WGUS73 KBIS 060307 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1000 PM CDT MON SEP 5 2005 NDC045-060310- LAMOURE ND- 1000 PM CDT MON SEP 5 2005 ...THE FLASH FLOOD WARNING FOR EASTERN LAMOURE COUNTY EXPIRED AT 1000 PM CDT... THUNDERSTORMS PRODUCING VERY HEAVY RAIN HAVE MOVED OUT OF THE AREA AND NO ADDITIONAL RAINFALL IS EXPECTED. LAT...LON 4630 9805 4663 9804 4663 9852 4630 9857 $$ TWH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:00 AM CDT, 15 hours 54 minutes earlier.
Area forecast discussion, Sep 5, 3:00 AM CDT, 15 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON SEP 5 2005 .SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT... NEXT SHORTWAVE INTO EASTERN MONTANA WILL PUSH INTO THE WEST AND CENTRAL AREAS BY NOON TODAY. SURFACE LOW EXPECTED TO REACH CENTRAL AREAS AROUND SAME PERIOD. CONVECTION ASSOCIATED WITH THIS NEXT SYSTEM FIRING UP IN EASTERN MONTANA EARLY THIS MORNING WILL EXPECTED ACTIVITY TO MOVE INTO THE WEST EARLY THIS MORNING REACHING THE CENTRAL AREAS LATE IN THE MORNING. SYSTEM PULLS EAST OF THE FORECAST AREA BY THIS EVENING WITH HIGH PRESSURE BUILDING IN FROM THE WEST...THUS ENDING PRECIP FOR THE AREA. LINGERING CONVECTION OVER THE EAST CENTRAL AREAS EXPECTED TO END BY LATE EVENING. LITTLE CHANGE TO REST OF THE FORECAST PACKAGE THROUGH WEDNESDAY NIGHT. NEXT SYSTEM WILL BRING A SLIGHT CHANCE OF PRECIP TO THE REGION WEDNESDAY NIGHT PER GFS MODEL DATA. TEMPERATURES WILL RANGE SEASONALLY MILD THROUGH THE PERIOD. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... MOST OF THE EXTENDED PERIOD IS DOMINATED BY A TRANSITION TO A SOUTHWEST US UPPER LOW LEAVING THE NORTHERN PLAINS GENERALLY BENEATH AN UPPER LEVEL RIDGE WITH SOUTHWEST FLOW ALOFT. THIS WILL BRING MILD WEATHER WITH THE REGION ON THE EDGE OF THE SHORTWAVE ENERGY TRACK. HAVE EXTENDED THE CHC FOR THUNDERSTORMS INTO FRIDAY NIGHT...BUT LEFT THE REMAINDER OF THE WEEKEND DRY...HOWEVER REGION WILL BE KEEPING HIGHER DEWPOINTS UNDER THE RIDGE...SO MOISTURE NEVER REALLY GOES AWAY AND REGION REMAINS PRIMED FOR THUNDERSTORMS IF SHORTWAVE ENERGY CAN MAKE IT INTO THE RIDGE. RAISED HIGHS ND LOWS A FEW DEGREES TO ACCOUNT FOR THE WARMER WEATHER PATTERN. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT/WAA
Hazardous weather outlook, Sep 5, 4:15 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT MON SEP 5 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT MON SEP 5 2005 /315 AM MDT MON SEP 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHWEST NORTH DAKOTA...NORTHWEST NORTH DAKOTA... NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 5, 4:07 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 407 PM CDT MON SEP 5 2005 NDZ048-051-060500- DICKEY-LA MOURE- 407 PM CDT MON SEP 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 768 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST NORTH DAKOTA DICKEY... LAMOURE... THIS INCLUDES THE CITIES OF...EDGELEY AND OAKES.
Local storm report, Sep 5, 5:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 WNW MEDINA 46.92N 99.38W
09/05/2005 1.00 INCH STUTSMAN ND PUBLIC
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:40 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Sep 5, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 47 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.